Alert archive / Nevada / Wind Advisories in 2016
Wind Advisory 20, NWS Elko, NV
NWS Elko, NV issued this wind advisory at May 19, 2016, 2:21 AM PDT for Nye County, White Pine County, Nevada. It took effect at May 19, 2016, 11:00 AM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- May 19, 2016, 2:21 AM PDT (09:21 UTC)
- In effect from
- May 19, 2016, 11:00 AM PDT
- Expired
- May 19, 2016, 9:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Elko, NV
Counties Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 242 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 9.4 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3003 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
388 WWUS75 KLKN 190921 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 221 AM PDT THU MAY 19 2016 NVZ035-041-200330- /O.NEW.KLKN.WI.Y.0020.160519T1800Z-160520T0400Z/ /O.NEW.KLKN.HW.A.0002.160520T1800Z-160521T0300Z/ WHITE PINE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...DUCKWATER...CURRANT SUMMIT 221 AM PDT THU MAY 19 2016 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING... ...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING. A HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND WATCH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. * WINDS...TODAY: SOUTHWEST 20-30 MPH WITH GUSTS TO 50 MPH. FOR FRIDAY: SOUTHWEST 30-40 MPH WITH GUSTS TO 60 MPH. * TIMING...STRONGEST WINDS TODAY WILL BE THIS AFTERNOON. * IMPACTS...MOTORISTS SHOULD BE PREPARED FOR STRONG WINDS AND HAZARDOUS DRIVING CONDITIONS...ESPECIALLY WHEN DRIVING HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST CAN LOWER VISIBILITIES TO ONE MILE OR LESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH, OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
2 follow-up statements
359 WWUS75 KLKN 192159 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 259 PM PDT THU MAY 19 2016 ...STRONG WINDS EXPECTED THROUGH THIS EVENING AND AGAIN FOR FRIDAY... NVZ035-201200- /O.UPG.KLKN.HW.A.0002.160520T1800Z-160521T0300Z/ /O.NEW.KLKN.HW.W.0002.160520T1800Z-160521T0400Z/ /O.CON.KLKN.WI.Y.0020.000000T0000Z-160520T0400Z/ WHITE PINE COUNTY- INCLUDING THE CITIES OF...ELY...RUTH...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK 259 PM PDT THU MAY 19 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 9 PM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM PDT FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...THROUGH THIS EVENING: SOUTHWEST 20-30 MPH WITH GUSTS TO 50 MPH. FOR FRIDAY: SOUTHWEST 30-45 MPH WITH GUSTS TO 60 MPH. * TIMING...STRONGEST WINDS WILL BE THIS EVENING AND AGAIN FRIDAY AFTERNOON. * IMPACTS...MOTORISTS SHOULD BE PREPARED FOR STRONG WINDS AND HAZARDOUS DRIVING CONDITIONS...ESPECIALLY WHEN DRIVING HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST CAN LOWER VISIBILITIES TO ONE MILE OR LESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NVZ033-040-201200- /O.NEW.KLKN.WI.Y.0021.160520T1800Z-160521T0400Z/ SOUTHEASTERN ELKO COUNTY-NORTHWESTERN NYE COUNTY- INCLUDING THE CITIES OF...SILVER ZONE PASS...WEST WENDOVER... TONOPAH...ROUND MOUNTAIN 259 PM PDT THU MAY 19 2016 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 9 PM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 9 PM PDT FRIDAY. * WINDS...FRIDAY AFTERNOON AND EVENING: SOUTHWEST 20-30 MPH WITH GUSTS TO 50 MPH. * TIMING...STRONGEST WINDS WILL BE FRIDAY AFTERNOON. * IMPACTS...MOTORISTS SHOULD BE PREPARED FOR STRONG WINDS AND HAZARDOUS DRIVING CONDITIONS...ESPECIALLY WHEN DRIVING HIGH PROFILE VEHICLES.. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ041-201200- /O.EXT.KLKN.HW.A.0002.160520T1800Z-160521T0400Z/ /O.CON.KLKN.WI.Y.0020.000000T0000Z-160520T0400Z/ NORTHEASTERN NYE COUNTY- INCLUDING THE CITIES OF...DUCKWATER...CURRANT SUMMIT 259 PM PDT THU MAY 19 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...HIGH WIND WATCH NOW IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... * WINDS...THROUGH THIS EVENING: SOUTHWEST 20-30 MPH WITH GUSTS TO 50 MPH. FOR FRIDAY: SOUTHWEST 30-40 MPH WITH GUSTS TO 60 MPH. * TIMING...STRONGEST WINDS WILL BE THIS EVENING AND AGAIN FRIDAY AFTERNOON. * IMPACTS...MOTORISTS SHOULD BE PREPARED FOR STRONG WINDS AND HAZARDOUS DRIVING CONDITIONS...ESPECIALLY WHEN DRIVING HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST CAN LOWER VISIBILITIES TO ONE MILE OR LESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH... OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
278 WWUS75 KLKN 200337 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 837 PM PDT THU MAY 19 2016 ...STRONG WINDS TO RETURN TO CENTRAL NEVADA LATE TOMORROW MORNING AND AFTERNOON... NVZ041-202145- /O.EXP.KLKN.WI.Y.0020.000000T0000Z-160520T0400Z/ /O.UPG.KLKN.HW.A.0002.160520T1800Z-160521T0400Z/ /O.EXA.KLKN.WI.Y.0021.160520T1800Z-160521T0400Z/ NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...DUCKWATER...CURRANT SUMMIT 837 PM PDT THU MAY 19 2016 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 9 PM PDT FRIDAY... ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 11 AM TO 9 PM PDT FRIDAY. * WINDS... SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH. * TIMING...STRONGEST WINDS WILL BE FRIDAY AFTERNOON. * IMPACTS...MOTORISTS SHOULD BE PREPARED FOR STRONG WINDS AND HAZARDOUS DRIVING CONDITIONS...ESPECIALLY WHEN DRIVING HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST CAN LOWER VISIBILITIES TO ONE MILE OR LESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ035-202145- /O.EXP.KLKN.WI.Y.0020.000000T0000Z-160520T0400Z/ /O.CON.KLKN.HW.W.0002.160520T1800Z-160521T0400Z/ WHITE PINE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK 837 PM PDT THU MAY 19 2016 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT FRIDAY... ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... * WINDS...SOUTHWEST 30 TO 45 MPH WITH GUSTS TO 60 MPH. * TIMING...STRONGEST WINDS WILL BE FRIDAY AFTERNOON. * IMPACTS...MOTORISTS SHOULD BE PREPARED FOR STRONG WINDS AND HAZARDOUS DRIVING CONDITIONS...ESPECIALLY WHEN DRIVING HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST CAN LOWER VISIBILITIES TO ONE MILE OR LESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NVZ033-040-202145- /O.CON.KLKN.WI.Y.0021.160520T1800Z-160521T0400Z/ SOUTHEASTERN ELKO COUNTY-NORTHWESTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS... WEST WENDOVER...TONOPAH...ROUND MOUNTAIN 837 PM PDT THU MAY 19 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT FRIDAY... * WINDS...FRIDAY AFTERNOON AND EVENING: SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH. * TIMING...STRONGEST WINDS WILL BE FRIDAY AFTERNOON. * IMPACTS...MOTORISTS SHOULD BE PREPARED FOR STRONG WINDS AND HAZARDOUS DRIVING CONDITIONS...ESPECIALLY WHEN DRIVING HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST CAN LOWER VISIBILITIES TO ONE MILE OR LESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at May 18, 2:41 PM PDT, 11 hours 40 minutes earlier.
Area forecast discussion, May 18, 2:41 PM PDT, 11 hours 40 minutes before
Area Forecast Discussion National Weather Service Elko NV 241 PM PDT WED MAY 18 2016 .SYNOPSIS...A storm system will bring showers and thunderstorms to the region Thursday through the weekend. && .SHORT TERM...Tonight through Saturday. Next storm system bearing down on the region from the north will begin to spread showers into Humboldt county later tonight, then across the rest of northern and central NV on Thursday. Some of the thunderstorms could be strong or even severe Thursday afternoon across northeast NV where good instability combined with wind shear will create a favorable environment for strong storms. Approaching system will also bring breezy to windy conditions Thursday afternoon to central and most of northern NV. By Friday morning upper low will be centered over northern CA with showers and thunderstorms continuing over northern and central NV. Windy conditions will develop across east central NV Friday afternoon where southwest winds of 25 to 35 mph with gusts over 45 mph will develop. Upper low will continue to hang out over the area on Saturday for more showers and thunderstorms. .LONG TERM...Saturday night through next Wednesday. Pattern and Confidence: Models continue to depict a broad upper- level trough with embedded waves settled over the West Coast of the United States through the long term period. Model solutions are consistent with the main features and their placement through early next week, with model discrepancies showing themselves around the middle of next week. Sensible Weather and Potential Impacts: Temperatures (averages for this time of year are: highs in the upper 60s to mid 70s for most locales; lows in the mid 30s to mid 40s): - Look for afternoon high temperatures generally in the low to mid 60s each day through Tuesday, which is below average for this time of year. Sunday and Monday will be the coolest days with a few highs only topping out in the mid to high 50s in spots. Signs of a warm up mid next week as trough begins to shift east. - Overnight lows will be at or slightly below normal, with readings in the low 30s to low 40s. Winds: - On Sunday look for west to northwest winds around 15 mph with afternoon/evening gusts up to 25 mph. Lighter winds expected for Monday. - Tuesday and Wednesday could see breezy conditions for White Pine and northern Nye Counties, with light winds expected to continue for the rest of the region. Precipitation and Obscuration: - Look for isolated to scattered showers and thunderstorms for each day through the extended forecast period as the upper-level trough over the western US remains. The first embedded wave will push off to the north and east on Sunday with a second feature affecting the area early next week. - Snow levels Sunday morning could look to drop down to 6-7kft range across the western much of northern and western portions of the CWA, possibly leading to some slushy snow accumulations on higher passes and summits. && .AVIATION...VFR conditions expected across all sites through tonight. Winds could gust 15-20kts out of the north for KELY and KTPH during the afternoon hours before winding down after sunset. Winds pick pack up during the late morning and afternoon hours Thursday with gusts 25-30kts out of the N-NW for KWMC and KEKO and out of the S-SW for KTPH and KELY. Showers and thunderstorms expected to reach KWMC and KEKO sites around midday Thursday and KTPH and KELY sites around late afternoon. Stronger storms could briefly lead to MVFR conditions as well downburst winds and hail potential. && .LKN Watches/Warnings/Advisories... None. && 91/84/84
Hazardous weather outlook, May 18, 2:49 AM PDT, 23 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 249 AM PDT WED MAY 18 2016 NVZ030-031-033>041-191000- HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- 249 AM PDT WED MAY 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TODAY AND TONIGHT. NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH MONDAY. BY THURSDAY, WIND ADVISORY LEVEL WINDS ARE POSSIBLE AS A COLD FRONT MOVES INTO THE AREA. THIS ALSO COULD LEAD TO STRONG TO SEVERE THUNDERSTORMS IN NORTHEASTERN NEVADA BY THURSDAY AFTERNOON. THE MAIN THREAT FROM THESE STORMS WILL BE STRONG, STRAIGHT LINE WINDS IN EXCESS OF 58 MPH. ON FRIDAY, EXPECT STRONGER WINDS, ESPECIALLY IN WHITE PINE AND PORTIONS OF NORTHEAST NYE COUNTY. SUSTAINED WIND SPEEDS OF 30-45 MPH WITH GUSTS TO 55 MPH ARE POSSIBLE DURING THE AFTERNOON. THIS COULD LEAD TO A HIGH WIND WATCH FOR THESE AREAS - STAY TUNED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 2:21 AM PDT | High Wind Watch | LKN | Nye, White Pine | 18 hr |
| May 19, 2:59 PM PDT | High Wind Warning | LKN | White Pine | 30 hr |
| May 19, 2:59 PM PDT | Wind Advisory | LKN | Elko, Nye | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.